"Post-Finasteride-Syndrome after Prescription of 1 mg Finasteride-Tablet as a Treatment for Androgenetic Hair Loss" Lehmann, 2020

Akt Dermatol
DOI: 10.1055/a-1023-310

Auftreten des Post-Finasterid-Syndroms nach Verschreibung von Propecia 1 mg-Tablette zur Behandlung der männlichen Glatzenbildung

Post-Finasteride-Syndrome after Prescription of 1 mg Finasteride-Tablet as a Treatment for Androgenetic Hair Loss

P. Lehmann

Abstract

A patient developed persistent sexual dysfunction upon treatment with finasteride 1 mg for androgenetic hair loss. He accused the prescriber of malpractice because he felt not been adequately informed on this severe side effect. An urology expert stated that the prescriber should have informed the patient on this grave side effect, although in the year of prescription only a few cases had been reported. Therefore, he stated that the information for the patient was inadequate with the consequence of malpractice.

The dermatological expert did not agree. In the year of prescription only two papers had been published dealing with this side effect occurring in few patients. This did not lead to change of the information. Only in the following years the post-finasteride syndrome achieved more attention due to growing evidence based on more case series. Since for the judgement of this case the scientifically based knowledge of the prescription year is decisive, the accusation of malpractice was denied.

https://www.thieme-connect.com/products/ejournals/abstract/10.1055/a-1023-3102

2 Likes